Category: Parkinson's Disease: Neurophysiology
Objective: To discuss the therapeutic dilemma of freezing in supra ON
Background: Freezing of gait (FOG) is a common manifestation of Parkinson’s disease (PD), occurring mainly in “OFF” and being improved by dopaminergic therapy. The presence of FOG in “ON”, induced by dopaminergic therapy or refractory to therapy, occurs less frequently.
Method: Case Report
Results: A 68-year-old man with a 13-year history of PD, currently presenting with biphasic dyskinesias, peak dose, and motor fluctuations, was on levodopa/carbidopa 100/25mg 1 tablet every 3 hours, selegiline 10mg, opicapone 50mg, and levodopa/carbidopa CR 1 tablet at bedtime (LEDD: 1250/day). The patient had a pattern of worsening gait 40 minutes after taking levodopa/carbidopa. A dopa test was performed with a supramaximal dose of 400mg. Assessment in OFF: MDS-UPDRS-III: 48, FOG (item 3.11): 0 (video 1). Assessment in BEST-ON (1.5 hours after): In ON, MDS-UPDRS-III: 38, FOG (item 3.11): 4 (video 2).
Conclusion: FOG in “super-ON” is a rare entity that poses challenges in therapeutic management, especially in patients undergoing advanced therapies.
To cite this abstract in AMA style:M. Magriço, V. Ferreira, B. Meira, R. Barbosa. Supra-ON state freezing of gait: The unpredictable response to levodopa in Parkinson´s Disease [abstract]. Mov Disord. 2023; 38 (suppl 1). https://www.mdsabstracts.org/abstract/supra-on-state-freezing-of-gait-the-unpredictable-response-to-levodopa-in-parkinsons-disease/. Accessed September 23, 2023.
« Back to 2023 International Congress
MDS Abstracts - https://www.mdsabstracts.org/abstract/supra-on-state-freezing-of-gait-the-unpredictable-response-to-levodopa-in-parkinsons-disease/